MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-10-80-80
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: it was noted while the protégé gps was still within its opened labeled pouch that the stent was deployed and loose within the pouch.The 10mm by 80mm stent was examined: no abnormality was noted.Clear fluid was noted within the stopcock tubing of the stent delivery system.The deployment paddles were received approximately 101mm apart (93.0mm-101.0mm).A bend in the stainless steel hypotube was noticed during the examination.The deployment paddles were brought together to retract the outer sheath and expose the inner distal assembly.No abnormality was noted during the examination of the inner distal assembly.The inner distal assembly was cut proximal of the retainer bond to allow for examination of the stainless steel hypotube.Several sets of witness marks of where the safety locking pin engages the stainless steel hypotube were observed between 28mm and 30mm.The witness marks indicate that the safety locking pin was more than once tighten enough to leave a witness mark.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use one protege gps biliary stent to treat a calcified lesion in the portal vein.The ifu was followed during the procedure.The device was removed from the packaging and inspected with no issues noted.The device was tested prior to use.The device passed through a previously deployed stent.The physician felt resistance during advancement of the device.The physician felt the resistance was due to patient anatomy.It was reported that when advancing the device, the stent was deployed at an inexact location.The stent was deployed and the physician removed the device without difficulty.Another stent was then deployed to cover the target lesion.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: it was reported that the stent was not deployed.The process of unfolding the stent was so stiff that the stent could not be deployed.So, the catheter was removed with the stent.The physician deployed the stent without issue outside of the patient's body.The stent was not deployed in the inexact location, as reported previously in the initial mdr.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6887136
Report Number2183870-2017-00418
Device Sequence Number761536
Product Code FGE
UDI-Device Identifier00821684071588
UDI-Public00821684071588
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K033314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2019
Device Catalogue NumberSERB65-10-80-80
Device Lot NumberA256682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;